Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 56, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 20, 2001, 7:40 PM CDT for Hickman County, Williamson County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 20, 2001, 7:40 PM CDT (00:40 UTC)
- Expired
- May 20, 2001, 8:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Hickman County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 71 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 6:00 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 778 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
351 WUUS54 KOHX 210041 SVRBNA TNC081-187-210115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 740 PM CDT SUN MAY 20 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEAST HICKMAN COUNTY IN TENNESSEE WILLIAMSON COUNTY IN TENNESSEE * UNTIL 815 PM CDT * AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF FAIRVIEW...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR FAIRVIEW AROUND 745 PM. DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ MAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 2:50 PM CDT, 4 hours 50 minutes earlier.
Area forecast discussion, May 20, 2:50 PM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 250 PM CDT SUN MAY 20 2001 CURRENT...AM LOOKING W/ WARY EYE TO SQUALL LINE OVER ERN AR ABOUT TO ENTER WRN TN. LINE HAS HISTORY OF GUSTS TO 40-50KT. HAVE DISCUSSED SITUATION W/ SPC AND WE AGREED THAT LINE MOVING INTO LESS FAVORABLE ENVIRONMENT...BUT IF LINE HOLDS TOGETHER INTO MEM AREA AND CUASES SIGNIFICANT DAMAGE WOULD PROVE TO BE ITS OWN ANIMAL AND ALL BETS ARE OFF. OTHERWISE...SKIES ARE BECOMING PT CLOUDY W/ TEMPS MOVING UP INTO LOWER 80S MOST LOCALES. FORECAST...MUCH-BALLYHOOED H5 TROF TO BE WX CHANGER BY TUE. IN THE MEANTIME...THE FIRST PIECE OF ENERGY MOVES INTO W TN LATE TONITE W. GOOD PVA W PORTIONS OF CWA...SO AFTER EARLY EVE CHANCES THERE ANOTHER GOOD CHC LATE TONITE...BUT HOW FAR E IS QUESTION. WILL LEAVE LIKLEY POPS AS FAR E AS BNA...BUT IF ETA RIGHT MIGHT NOT GET THAT FAR. AS FAR AS FRONTAL POSN...ETA NOW FASTER THAN PREVIOUS RUNBUT STILL NOT AS FAST AS AVN...WILL TAKE COMPROMISE BETWEEN 2. ETA PILING UP RAIN BEHIND FRONT A LITTLE SUSPECT. OF COURSE AFTER THIS...H5 TROF DEEPENS AND FIXES ON CWA INTO FRI...DOWNRIGHT CHILLY ALMOST WINTER-LIKE PATTERN! AS FHOR TEMPS...FWC NUMBERS TOO WARM 2ND PD ON. BNA TE 68/78/59/63 6882 CSV TE 64/76/61/64 4784 .BNA...NONE. MAG
In the hours before
Special weather statement, May 20, 3:30 PM CDT, 4 hours 10 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-211030- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 330 PM CDT SUN MAY 20 2001 AT MID AFTERNOON SUNDAY...A LINE OF SEVERE THUNDERSTORMS WAS MOVING INTO WEST TENNESSEE. THIS LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE EAST LATE THIS AFTERNOON AND EVENING. THE STORMS ARE EXPECTED TO GRADUALLY WEAKEN AS THEY APPROACH MIDDLE TENNESSEE...BUT A FEW STRONG OR SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING...MAINLY WEST OF NASHVILLE. DAMAGING STRAIGHT LINE WINDS WILL BE THE MAIN THREAT. MORE THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE REGION MONDAY AND MONDAY NIGHT. THE ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE WITH SIGNIFICANTLY INCREASING WIND SHEAR. THE GREATEST THREAT FOR SEVERE WEATHER...ESPECIALLY DAMAGING WINDS...WILL BE MONDAY EVENING AS A STRONG COLD FRONT AND UPPER LEVEL TROUGH APPROACH TENNESSEE. ACTIVATION OF EMERGENCY MANAGERS AND SPOTTER GROUPS IS A POSSIBILITY THIS EVENING IN WESTERN MIDDLE TENNESSEE. OTHERWISE...THE NEXT SIGNIFICANT CHANCE OF SEVERE WEATHER WILL BE LATE MONDAY. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA FOR ANY CHANGES. SH
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:02 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 43 min |
| May 20, 7:46 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 29 min |
| May 20, 8:15 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 30 min |
| May 21, 12:20 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 25 min |
| May 21, 4:28 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 32 min |
| May 21, 4:56 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Perry | 34 min |
| May 21, 6:02 AM CDT | Severe Thunderstorm Warning | OHX | Williamson | 28 min |
| May 21, 6:13 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.